Alert archive / Nebraska / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS Hastings, NE

January 11, 201124 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind chill advisory at Jan 11, 2011, 3:40 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Jan 11, 2011, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 3:40 AM CST (09:40 UTC)
In effect from
Jan 11, 2011, 6:00 PM CST
Expired
Jan 12, 2011, 12:00 PM CST
In force
18 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
-144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WWUS43 KGID 110940
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
340 AM CST TUE JAN 11 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
111800-
/O.NEW.KGID.WC.Y.0002.110112T0000Z-110112T1800Z/
/O.CON.KGID.WC.Y.0001.000000T0000Z-110111T1800Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
340 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND CHILL
ADVISORY FOR WIND CHILL...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO NOON CST WEDNESDAY. A WIND CHILL ADVISORY REMAINS IN
EFFECT UNTIL NOON CST TODAY. 

* MORNING TEMPERATURES RANGING FROM 0 TO TEN DEGREES BELOW
  ZERO...WORKING IN CONCERT WITH NORTHWESTERLY WINDS OF 10 TO 20
  MPH...HAVE RESULTED IN WIND CHILL VALUES BETWEEN 20 AND 27
  DEGREES BELOW ZERO ACROSS THE AREA. THESE BITTERLY COLD WIND
  CHILL VALUES WILL CONTINUE ACROSS THE AREA THROUGH LATE MORNING
  AND AS A RESULT...A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL
  NOON TODAY.

* YET ANOTHER NIGHT OF BITTERLY COLD WIND CHILL VALUES WILL BE
  OBSERVED ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING.
  WIND CHILL VALUES ON THE ORDER OF 20 TO 29 DEGREES BELOW ZERO
  ARE FORECAST AND AS A RESULT...A WIND CHILL ADVISORY HAS BEEN
  ISSUED FOR TUESDAY NIGHT THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

BRYANT
5 follow-up statements
332 
WWUS43 KGID 111759
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1159 AM CST TUE JAN 11 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
120200-
/O.EXP.KGID.WC.Y.0001.000000T0000Z-110111T1800Z/
/O.CON.KGID.WC.Y.0002.110112T0000Z-110112T1800Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
1159 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST WEDNESDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. A WIND
CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST WEDNESDAY. 

TEMPERATURES HAVE REACHED ABOVE ZERO AS OF MIDDAY ACROSS THE
AREA. AS A RESULT...WIND CHILL VALUES HAVE INCREASED SO THE WIND
CHILL ADVISORY WILL BE ALLOWED TO EXPIRE.

ANOTHER WIND CHILL ADVISORY WILL GO INTO EFFECT AT 6 PM THIS
EVENING THROUGH NOON WEDNESDAY AS TEMPERATURES ONCE AGAIN FALL
BELOW ZERO AND WIND CHILL READINGS REACH 20 TO 29 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

ADO
737 
WWUS43 KGID 120046
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
646 PM CST TUE JAN 11 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
120930-
/O.CON.KGID.WC.Y.0002.000000T0000Z-110112T1800Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
646 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

TEMPERATURES WILL FALL BELOW ZERO WITH WIND CHILL VALUES DROPPING
INTO THE 20 TO 30 BELOW ZERO RANGE TONIGHT INTO WEDNESDAY
MORNING. CONDITIONS WILL GRADUALLY IMPROVE BY EARLY WEDNESDAY
AFTERNOON AS TEMPERATURES SLOWLY RISE INTO THE SINGLE DIGITS ABOVE
ZERO WITH LIGHTER WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

KING
924 
WWUS43 KGID 120356
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
956 PM CST TUE JAN 11 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
121200-
/O.CON.KGID.WC.Y.0002.000000T0000Z-110112T1800Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
956 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

*BITTER COLD WIND CHILL VALUES IN THE 20 TO 30 BELOW ZERO RANGE
 WILL CONTINUE TONIGHT INTO WEDNESDAY MORNING. CONDITIONS WILL
 GRADUALLY IMPROVE BY EARLY WEDNESDAY AFTERNOON AS TEMPERATURES
 SLOWLY RISE INTO THE SINGLE DIGITS ABOVE ZERO AND WINDS DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
025 
WWUS43 KGID 120906
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
306 AM CST WED JAN 12 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
121800-
/O.CON.KGID.WC.Y.0002.000000T0000Z-110112T1800Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
306 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES ON THE ORDER OF 20 TO NEAR 30 DEGREES BELOW
  ZERO WILL CONTINUE THROUGH MUCH OF THIS MORNING. CONDITIONS WILL
  IMPROVE BY MIDDAY AS TEMPERATURES SLOWLY RISE INTO THE SINGLE
  DIGITS ABOVE ZERO AND WINDS DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

BRYANT
856 
WWUS43 KGID 121742
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1142 AM CST WED JAN 12 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
121845-
/O.EXP.KGID.WC.Y.0002.000000T0000Z-110112T1800Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
1142 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 

WIND CHILL READINGS ALTHOUGH STILL COLD...HAVE RISEN ACROSS THE AREA AND
ARE NO LONGER AT OR BELOW THE ADVISORY THRESHOLDS OF 20 DEGREES
BELOW ZERO. AT 1130 AM...MOST WIND CHILL VALUES HAD RISEN INTO THE
5 BELOW TO 15 BELOW ZERO RANGE. THEREFORE...THE WIND CHILL
ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON.

$$

WESELY

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 12:21 AM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Jan 11, 12:21 AM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1221 AM CST TUE JAN 11 2011

.UPDATE...SNOW HAS COME TO AN END ACROSS THE CWA AND VISIBILITIES
HAVE BEEN RESTORED THROUGH MOST AREAS. ALTHOUGH THERE MAY BE SOME
MINOR VISIBILITY RESTRICTIONS IN BLOWING SNOW THROUGH THE REST OF
TONIGHT...DO NOT ANTICIPATE THESE RESTRICTIONS WILL BE WORTHY OF AN
ADVISORY. HAVE LET THE WINTER WEATHER ADVISORY EXPIRE AS A RESULT.
ARCTIC AIR SETTLING INTO THE REGION THIS EVENING...ALONG WITH
STRONG NORTHWEST WINDS...HAVE ALLOWED WIND CHILL READINGS TO
PLUMMET TO -10 OR LOWER THROUGH MOST ALL OF THE CWA...WITH SEVERAL
LOCATIONS DROPPING BELOW -20 ALREADY TONIGHT. WIND CHILL ADVISORY
LOOKS GOOD FOR THE TIME AND WILL LET RIDE AS IS. NO CHANGES MADE
TO THE FORECAST AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 1100 PM CST MON JAN 10 2011/

AVIATION...06Z TAF. VFR CONDITIONS WILL PREVAIL AT KGRI AT THE
BEGINNING OF THE TAF PERIOD. 11-3.9 MICRON SATELLITE IMAGERY SHOWS
SOME STRATUS ACROSS PARTS OF WESTERN NEBRASKA...PRIMARILY IN THE
PANHANDLE...THAT IS TRYING TO MOVE EAST...BUT IT IS TENDING TO
FALL APART BEFORE IT CAN MAKE MUCH PROGRESS THIS DIRECTION.
ANOTHER CONCERN IS THE 00Z NAM SHOWS THE POSSIBILITY OF AN MVFR
CIG TUESDAY AFTERNOON FOR A FEW HOURS. WILL NOT GO WITH A CIG
YET...BUT WILL CARRY SOME SCATTERED CLOUDS AROUND 2KFT TUESDAY
AFTERNOON AS A START...AND SEE IF LATER MODEL RUNS STILL SHOW THE
MVFR CIG. WINDS WILL STAY OUT OF THE NORTHWEST MOST OF THE PERIOD.
SPEEDS WILL DIMINISH A BIT OVERNIGHT...BUT THEY SHOULD BECOME
GUSTY AGAIN BY EARLY AFTERNOON ON TUESDAY.

PREV DISCUSSION... /ISSUED 339 PM CST MON JAN 10 2011/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.  FOCUS IS ON OUR
CURRENT SNOW EVENT WINDING DOWN...FOLLOWED BY BITTER COLD WIND
CHILLS THE NEXT COUPLE OF NIGHTS.  AN UPPER LOW PRESSURE CENTER WAS
LOCATED IN EASTERN MONTANA THIS AFTN WITH THE TROUGH ENCOMPASSING
MUCH OF THE NORTHERN/CENTRAL ROCKIES AND CENTRAL PLAINS REGION.  IN
THE MID LEVELS A CLOSED H7 CIRCULATION WAS LOCATED IN EASTERN
NEBRASKA.  LIGHT SNOW ASSOCIATED WITH THE SYSTEM CONTINUED ACROSS
THE EASTERN TWO THIRDS OF NEBRASKA AND KANSAS WITH RADAR INDICATING
THE BACK EDGE OF THE SNOWFALL ROUGHLY FROM VALENTINE TO MCCOOK
NEBRASKA.  LIFT IN FRONTOGENETIC FORCING AND WRAPAROUND ON THE BACK
SIDE OF THE CIRCULATION WILL CAUSE LIGHT SNOW TO CONTINUE TO FALL
INTO THE FIRST PART OF THE EVENING. THE MID LEVEL CIRCULATION SHIFTS
EAST OF THE MISSOURI RIVER TONIGHT AND WOULD EXPECT TO SEE THE LIGHT
SNOW RAPIDLY DIMINISH BETWEEN 6 PM AND MIDNIGHT THIS EVENING.

NORTHWESTERLY WINDS WILL BE FAIRLY GUSTY TO 25 TO 30 MPH INTO THE
EVENING...AND WILL BE STEADY BUT LESS GUSTY OVERNIGHT...AND WILL
AVERAGE 15 TO 20 MPH INTO TUESDAY MORNING...ESPECIALLY IN OUR EAST
UNTIL THE SFC GRADIENT RELAXES AS THE 1040MB SURFACE RIDGE EDGES
FARTHER EAST ONTO THE PLAINS.  THE WINDS WILL COMBINE WITH THE 5 TO
12 INCHES OF RECENTLY FALLEN SNOW TO PRODUCE AREAS OF BLOWING SNOW
AT TIMES TONIGHT INTO THE FIRST PART OF TUESDAY MORNING.

TEMPERATURES TONIGHT WILL PLUMMET IN THE ARCTIC AIRMASS AND RECENTLY
FALLEN SNOW.  CLOUDS LOOK TO BREAK UP WEST TO EAST ESPECIALLY AFTER
MIDNIGHT WITH CLEARING TOWARD MORNING.  OVERNIGHT TEMPS ARE EXPECTED
TO DROP BELOW ZERO...ROUGHLY RANGING FROM -10 TO -3 NW/SE.  THE
COMBINATION OF THE VERY COLD TEMPERATURES AND STEADY WINDS WILL
CREATE WIND CHILL READINGS OF -20 TO NEAR -30 TONIGHT INTO TUESDAY
MORNING.  WE CURRENTLY HAVE A WIND CHILL ADVISORY HEADLINE FOR THESE
EXTREMELY COLD WIND CHILLS.

TEMPERATURES ON TUESDAY WILL RISE VERY LITTLE IN CONTINUED CAA
DESPITE AN INCREASE IN SUNSHINE.  EVEN COLDER AIR SETTLES IN DURING
THE AFTN WITH H85 TEMPS DROPPING TO -18 TO -20C IN OUR NORTHEAST.
TEMPS WILL RISE VERY LITTLE DURING THE DAY...INTO THE SINGLE DIGITS
ABOVE ZERO IF WE ARE LUCKY...THEN READINGS WILL PLUMMET MORE SO
TUESDAY NIGHT.  A 1045MB SURFACE HIGH SETTLES INTO WEST CENTRAL
NEBRASKA AND KANSAS TUESDAY NIGHT AND WINDS BECOME FAIRLY LIGHT FROM
THE NW.  HAVE RANGED LOWS FROM -7 TO -15 FOR NOW AND EVEN WITH LESS
WIND...WIND CHILL READINGS WILL AGAIN AVERAGE -20 TO -30 DEGREES.

WE CURRENTLY HAVE A WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT
FOR THE COMBINATION OF THE SNOW/BLOWING SNOW AND WILL HOLD ONTO THIS
UNTIL THE SNOW COMES TO AN END.  OUR CURRENT WIND CHILL ADVISORY
STARTS AT 6 PM AND CARRIES INTO TUESDAY MORNING.  WILL ALSO NEED A
WIND CHILL HEADLINE FOR TUESDAY NIGHT INTO WEDNESDAY MORNING...BUT
WILL ADDRESS THIS ONE DAY AT A TIME.  THE EXTREMELY COLD WIND CHILLS
WILL BE ADDRESSED IN THE HWO AS WELL.

LONG TERM...12Z WEDNESDAY THROUGH MONDAY. THE MAIN CONCERNS
INVOLVE CONTINUED BITTERLY COLD TEMPERATURES MID WEEK...FOLLOWED
BY AT LEAST SLIGHT CHANCES FOR PCPN NEXT WEEKEND.

STARTING OFF WEDNESDAY MORNING...BITTERLY COLD WIND CHILLS WILL
CONTINUE TO BE THE STORY STORY...WITH NEARLY THE ENTIRE CWA FCST
TO RANGE BETWEEN -20 AND -30F. AS STATED IN THE SHORT TERM DISC
ABOVE...LIKELY WIND CHILL HEADLINES FOR WEDNESDAY MORNING WILL BE
HANDLED AT A LATER TIME. LOOKING AT THE BIGGER PICTURE...A BROAD
NORTHWEST FLOW WILL BE IN PLACE ACROSS THE CENTRAL
PLAINS...BETWEEN A BROAD RIDGE OVER THE WESTERN CONUS...AND A
TROUGH CARVED OUT ACROSS THE MIDWEST AND EAST COAST...WHICH
EVOLVES FROM THE CURRENT SYSTEM THAT HAS BROUGHT ALL THE SNOW IN
THE LAST 48 HOURS.

WHILE WED AND THURS ARE LOOKING DRY UNDER THE NORTHWEST
FLOW...TEMPERATURES WILL REMAIN WAY BELOW AVERAGE AS AN EXPANSIVE
1045MB SFC HIGH GRADUALLY MOVES EAST FROM THE HEART OF THE CWA
TOWARD THE OHIO VALLEY. FOR HIGHS WED...KEPT MOST AREAS IN THE
SINGLE DIGITS...WITH PARTS OF KS ZONES STANDING THE BEST CHANCE OF
CRACKING 10 DEGREES. FOR THURSDAY...A TRANSITION TO
SOUTH/SOUTHWEST BREEZES WILL TRY TO BRING A SLIGHT REBOUND...BUT
WITH MOST OF THE CWA NOW UNDER 6-12 INCHES OF SNOW...AM IN NO
HURRY TO GO WITH AN AGGRESSIVE WARMUP...AND UNDERCUT 00Z MEX
GUIDANCE BY AT LEAST 10 DEGREES MOST AREAS...WITH HIGHS ONLY
RANGING FROM THE TEENS NORTHEAST TO POSSIBLY UPPER 20S FAR
SOUTHWEST. YET ANOTHER WIND CHILL HEADLINE COULD BE NECESSARY WED
NIGHT...WITH CURRENT FCST VALUES FALLING BELOW -20F ACROSS THE
EASTERN HALF OF NEB CWA. FOR LOWS THURS NIGHT...WILL KEEP ALL
AREAS ON THE POSITIVE SIDE OF ZERO...GENERALLY RANGING FROM 7 TO
14 ABOVE AND FINALLY ENDING THE PROLONGED RISK OF HEADLINE WORTHY
WIND CHILLS.

ON FRI/FRI NIGHT...12Z ECMWF/GFS ARE IN GOOD AGREEMENT DIVING A
FAIRLY POTENT CLIPPER SYSTEM SOUTHEAST TOWARD THE WESTERN GREAT
LAKES...BUT ANY PCPN WITH THIS SHOULD REMAIN WELL TO THE NORTHEAST
OF THE CWA...WITH ONLY A PASSING COLD FRONT MOVING THROUGH. FOR
HIGHS FRI CONTINUED TO UNDERCUT GUIDANCE A BIT...BUT MUCH OF THE
CWA SHOULD AT LEAST CRACK THE 20S...WITH 30S POSSIBLE SOUTHEAST.

FOR SAT/SAT NIGHT...ANOTHER QUICK MOVING MID LEVEL SYSTEM DIVES
THROUGH THE WESTERN CONUS RIDGE TOWARD THE CENTRAL
PLAINS...RESULTING IN INCREASING LIFT DUE IN PART FROM A COUPLED
H3 JET STRUCTURE FROM AN ENTRANCE REGION FEEDING ONE SEGMENT OVER
THE GREAT LAKES...AND AN EXIT REGION APPROACHING OVER THE NORTHERN
ROCKIES. THIS SYSTEM LOOKS TO HAVE LOCAL PCPN CHANCES WITH
IT...AND HAVE INTRODUCED SLIGHT CHANCE OR CHANCE POPS TO SAT AND
ESPECIALLY SAT NIGHT. AT THIS POINT IT LOOKS LIKE A QUICK SHOT OF
SNOW...MAINLY OVER NEB ZONES...AND ONLY A COUPLE INCHES AT BEST.
THE ONLY CATCH WOULD BE IF ENOUGH WARM AIR ADVECTED INTO THE AREA
AHEAD OF THIS WAVE TO RESULT IN A BRIEF PERIOD OF FREEZING
RAIN...BUT WITH THIS BEING 6 DAYS OUT WILL KEEP IT SNOW FOR NOW
WITH PLENTY OF TIME TO MAKE ADJUSTMENTS.

ALTHOUGH ADDITIONAL FAST MOVING WEAK MID LEVEL WAVES COULD PROMOTE
LIGHT PCPN CHANCES SUNDAY INTO MONDAY AS WELL...OPTED TO KEEP IT
DRY FOR NOW WITH SO MUCH UNCERTAINTY IN THE WEAK FORCING. TEMP
WISE...WELL BELOW AVERAGE TEMPERATURES WILL REMAIN LOCKED IN PLACE
THROUGH THE UPCOMING WEEK. ALTHOUGH CONFIDENCE IS NOT HIGH IN ANY
ONE DAY BEING NOTABLY WARMER THAN ANOTHER...CURRENTLY HAVE FRIDAY
BEING THE WARMEST DAY...AND EVEN THIS ONLY FEATURES 20S TO LOWER
30S AT BEST. AS LONG AS THIS SNOWPACK STICKS AROUND...A
PESSIMISTIC TREND IN UPCOMING HIGH TEMPERATURES IS LIKELY TO
EXIST.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NEZ039>041-046>049-
     060>064-072>077-082>087.

KS...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR KSZ005>007-017>019.

&&

UPDATE...BRYANT
SHORT TERM...FAY
LONG TERM...PFANNKUCH
Hazardous weather outlook, Jan 10, 11:53 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1153 PM CST MON JAN 10 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
111200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1153 PM CST MON JAN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

A WIND CHILL ADVISORY REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK
AREA FOR TONIGHT. PLEASE REFER TO THE LATEST WIND CHILL ADVISORY
PRODUCT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A WIND CHILL ADVISORY REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK
AREA THROUGH NOON ON TUESDAY. PLEASE REFER TO THE LATEST WIND CHILL
ADVISORY PRODUCT FOR FURTHER DETAILS.

WIND CHILL READINGS WILL RANGE FROM 20 TO 29 DEGREES BELOW ZERO
TUESDAY NIGHT INTO WEDNESDAY MORNING ACROSS THE ENTIRE OUTLOOK
AREA.

ONE MORE NIGHT OF BITTERLY COLD WIND CHILL READINGS ARE EXPECTED
WEDNESDAY NIGHT INTO THURSDAY MORNING...WHEN WIND CHILL VALUES
RANGING FROM 20 TO 29 DEGREES BELOW ZERO WILL LIKELY BE OBSERVED ALONG
AND EAST OF A LINE FROM ORD...TO HASTINGS...TO SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 6:57 PM CSTAreal Flood AdvisoryGIDHamilton, Merrick72 hr

Nearby

Wind Chill Advisories in Nebraska, 2011Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.